high blood sugar ithcy skin
Posted 20 February 2008 - 12:42 PM
Posted 20 February 2008 - 12:46 PM
On MDI and doing well. A1Cs range from 5.6 to 6.4. December 2016 was 6.1. 12 911's in my career; a few highs; lots of shots. Diagnosed Oct 19th, 1975.
Proliferative retinopathy March 1994, 4,000 laser, vitrectomy Oct. 2006. Vision 20/25 in right, 20/40 in left (slight cataract).
Posted 20 February 2008 - 12:58 PM
edit: I found it. http://www.diabetesf...itchy-legs.html
A1c 7.5 fall of 2012. 55 yr old. 3 diabetic pregnancies w/ insulin. Thankfully reverted back to 'non-diabetic' after all 3. Re-diagnosed 2007. FINALLY on Lantus and Humalog qwik pens. :T Mother to 9 boys and 5 girls. Grandmomma to 8.
Posted 20 February 2008 - 01:21 PM
In fact, around 400-450 -- I become hypersensitive. I don't want anything or anyone touching me. I also become very acutely aware of air pressure changes.
At those ranges as well, a shower actually hurts and a bath is incredibly irritating.
Posted 20 February 2008 - 01:25 PM
“I don't expect everything to be handed to me. Just set it down anywhere.”.
diagnosed type 1 October 1986
currently using Medtronic MiniMed
Revel 723 with CGMS
Posted 20 February 2008 - 01:54 PM
Posted 20 February 2008 - 08:59 PM
For 2-3 years before I was diagnosed type 2, I had very itchy skin. Not just on my legs, but that was the worst place. I probably did have high A!c those years.
I got my BGs down right after diagnosis and that itching went away. It has been 15 years and I still don't have itchy skin anymore.
So can you get your blood glucose down? (Geeze, everything seems to get better by lowering the BGs!)
Posted 20 February 2008 - 09:21 PM
It is odd that allergies have become so prevalent these days; I do think we tend to think only about the blood sugars. But I also think that we need to look at the possibility of allergies, since that is also an autoimmune response.
Posted 22 February 2008 - 09:30 PM
I have two theories as to how I developed it:
* Through high blood sugars, as you suggest, but the rash does not always occur jsut when I'm high or very time I am high. It seems to be aggrovated by high or low temperatures, or suddent changes in temperature and contact with water, but can occur at any time...
* Through the use of analog insulins... when I came off analogues last year the rashes did become less intense for a period of time and still aren't as bad as they used to be
I currently treat the rash using Piriton, I find I need two pills to stop 90% of the rash. I did use another drug whose name escapes me but it had very little effect. If you do take Piriton, you need to take it regularly because once your body has started a histamine reaction, you cannot stop it using the drug.
Out of Control
No Medical Help
On Pork Insulin
"The doctor says I'm crazy for wanting to get my diabetes under control"
Posted 23 February 2008 - 09:55 PM
DX type 1 11/12/1979
Diovan htc 320mb
Efexor XR 150
Too many laser blasts to remember
Victerctomy 4/3/2008 I can see clearly now that the rain has gone!
Better life through Chemistry......
Posted 24 February 2008 - 12:31 AM
Posted 24 February 2008 - 12:37 AM
Posted 19 April 2009 - 07:13 AM
Posted 17 March 2010 - 10:47 AM
Posted 17 March 2010 - 12:58 PM
Posted 17 March 2010 - 09:01 PM
Diagnosed T2 1991:eek:
Regular U-500 Insulin
in Medtronic 722 Pump
Posted 18 March 2010 - 09:54 AM
When I finally saw my endo for the first time and showed him my legs, he said it did not appear to be Vitiligo, but more than likely I had scratched the pigmentation off. He also mentioned this was most likely caused by a long period of high blood sugars. OTC skin lotion, applied day & night for several months, took care of the problem, along with getting my BS within target range.
Posted 04 February 2012 - 06:12 PM
Posted 10 February 2012 - 02:33 AM
Sounds like most ppl have this in thier lower legs from nueropathy i have thats as well and i have thyroid problems too but the itch is everywhere esp on inner thighs arms and armpits back of the knees it spread recently to lower legs and was really severe there. I know the neuropathy feeling and am on elivil for it i dont think its that. My thyroid was way off last test so maybe that. God im really goin insane with this I just really need to find the cause so i can find the cure as well. I have to go to the doctor tomorrow again so ill just hope for the best I dont think she will be able to help me thx for all the posts though any other ideas would be appriciated. I've stopped my aspirin because I thought it was the cause ill try goin back on it. it gets so confussing im on so many different drugs all for diabetes complications.
My feet are so numb from the Neuropathy, that when my feet itch, I can scratch the skin, but never reach the point of sensation which seems to be two or three inches deep. IT DRIVES ME UP THE WALL
Posted 10 February 2012 - 05:54 AM
OTC hydrocortisone cream (the strongest you can get) is the first line of defense: it not only soothes the itch, but the cortisone speeds healing of rashy skin. I also have an antihistimine cream that, if the cortisone doesn't work, this often does. If the itch is so strong that neither of those work, then I use a topical anaesthetic cream or some Solarcaine spray (it contains benzocaine, which actually numbs the skin). If none of those work, or if the itch is deeper than skin treatment can reach, I take a pain pill (we can buy mild painkillers containing codeine OTC here). Anything that will stop the tranmission of a pain signal to the brain will also stop the transmission of an itch signal to the brain. During mosquito season, if I get bitten, often the itch is so fierce and so deep that I cannot sleep--a pain pill will knock out the itch so I can.
Hope this helps someone!